MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; DIALYSIS CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; DIALYSIS CATHETER
Catalog Number H965103038031
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been indicated that the used catheter will be returned to angiodynamics for evaluation, it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by a (b)(6) hospital, a dialysis catheter was placed in the right subclavian on (b)(6) 2015.Because of a hole in the catheter extension tubing the device was removed and replaced on (b)(6) 2017.There were no patient injuries or complications.
 
Additional Manufacturer Narrative
As no lot number was provided, a ship history report (shr) was generated to determine the last 3 lots shipped to the reporting hospital in the 6 months prior to the reporting date.The lots identified by the shr were reviewed and the review confirms that the lots met all material, assembly and performance specifications.The july 2017 angiodynamics complaint report was reviewed for the bioflo dialysis product family and the failure mode, "extension leg failure." no adverse trends were indicated.The returned catheter was visually examined and a hole was noted in the arterial extension tube adjacent to the flat section of the hub, i.E., 90 degrees from the molded parting line.There is no visible indication that the failure is related to either the manufacturing process or associated tooling.A definitive root cause was unable to be determined based on the sample examination.A capa has been initiated to provide further investigation into this and similar events, and to determine if corrective action is required.Manufacturing process controls for the dialysis catheter include visual inspection for damage or defects, 100% leak testing, and guidewire insertion testing to verify lumen patency.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6700706
Report Number1317056-2017-00052
Device Sequence Number2013870
Product Code MSD
UDI-Device IdentifierH965103038031
UDI-PublicH965103038031
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Catalogue NumberH965103038031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1